Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 689, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 8, 2011, 8:03 PM CDT for Lee County, St. Francis County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 8:03 PM CDT (01:03 UTC)
- Expired
- Aug 8, 2011, 8:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, St. Francis County, AR
The radar
The Little Rock radar (KLZK), 110 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4035 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
956
WUUS54 KMEG 090103
SVRMEG
ARC077-123-090145-
/O.NEW.KMEG.SV.W.0689.110809T0103Z-110809T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
803 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 845 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHEATLEY...
OR NEAR BRINKLEY...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...MADISON AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9115 3501 9106 3505 9105 3502 9072
3467 9090 3471 9106 3473 9106 3474 9111
3486 9111 3487 9112 3490 9112 3491 9116
TIME...MOT...LOC 0103Z 298DEG 21KT 3492 9113
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:45 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 8, 6:45 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT MON AUG 8 2011
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 338 PM CDT MON AUG 8 2011/
DISCUSSION...
A LINEAR THUNDERSTORM COMPLEX FORMED ALONG AN OUTFLOW BOUNDARY
MOVING INTO NORTHEAST MS THIS AFTERNOON. SURFACED BASED CAPES WERE
NEAR 4000 J/KG...SUPPORTING A MARGINALLY SEVERE WIND THREAT.
LOOKING UPSTREAM... EXPECT MCS DEVELOPMENT OVER THE OZARK PLATEAU
OF SOUTHERN MO THIS EVENING. LATEST GOES VISIBLE IMAGERY INDICATES
THIS PROCESS IS LIKELY ALREADY UNDERWAY. EXPECT THE MCS OVER
SOUTHERN MO TO DROP EAST/SOUTHEAST DURING THE LATE EVENING...
ENTERING THE MIDSOUTH DURING THE EARLY OVERNIGHT HOURS. THESE
STORMS WILL CONTINUE TO PRESENT A MARGINAL SEVERE THREAT. A
SECONDARY FLASH FLOOD THREAT WILL BE ASSOCIATED WITH TRAINING CELLS.
12Z NCEP AND ECMWF MODEL DATA UNAVAILABLE...SO FEW CHANGES HAVE BEEN
MADE BEYOND DAY 2. MAX TEMPERATURES WILL CONTINUE A GRADUAL MODERATION
TO NEAR NORMAL VALUES BY THE WEEKEND.
PWB
&&
.AVIATION...
00Z TAF SET
CHALLENGING FORECAST THE NEXT 24 HOURS AS SEVERAL THUNDERSTORM
OUTFLOW BOUNDARIES HAVE CRISSCROSSED THE TAF SITES IN THE LAST 12
HOURS. WATCHING STORMS IN CENTRAL ARKANSAS WHICH IF THEY HOLD
TOGETHER WOULD TRACK SOUTH OF KMEM. HOWEVER...MODERATE CONFIDENCE
THAT MORE STORMS WILL FORM ACROSS NORTH CENTRAL ARKANSAS THIS
EVENING DIPPING SOUTHEAST INTO JBR...KMEM AND KTUP...WITH JUST
SHOWERS AT KMKL DURING THE LATE EVNING AND OVERNIGHT HOURS. KTUP IS
EXPECTED TO SEE THE WORST OF THE STORMS WITH WIND GUSTS UP TO 35
KTS AND MVFR CIGS/VIS. PLACED CB LAYER BACK IN AT KMEM AND KTUP
FOR THE END OF THE PERIOD AS SCATTERED CONVECTION WILL BE LIKELY
BY NOON TUESDAY. WINDS WILL GENERALLY BE VARIABLE OR LIGHT FROM
THE SOUTH OVERNIGHT...TURNING WEST AND NORTHWEST LATER IN THE
PERIOD NEAR 10 KTS.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 77 93 75 92 / 50 40 10 20
MKL 74 89 70 89 / 60 40 10 20
JBR 73 92 71 88 / 60 30 10 30
TUP 74 92 73 93 / 40 50 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR LEE AR-
PHILLIPS.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-CROSS-
ST. FRANCIS.
MO...NONE.
MS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-
QUITMAN-TALLAHATCHIE-TUNICA.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BENTON MS-CALHOUN-
CHICKASAW-DESOTO-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-TATE-TIPPAH-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-SHELBY.
&&Hazardous weather outlook, Aug 8, 11:53 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1153 AM CDT MON AUG 8 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1153 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH. STRONG THUNDERSTORMS MAY BRIEFLY REACH SEVERE LIMITS...PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAT INDICES MAY REACH OR EXCEED 110 DEGREES OVER EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI RIVER DELTAS THIS AFTERNOON. CLOSER TO INTERSTATES 40 AND 55... INCLUDING THE MEMPHIS METRO AREA... HEAT INDICES MAY REACH 105 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING OVER THE TENNESSEE RIVER VALLEY. STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT. PWB
In the hours before
Special weather statement, Aug 8, 4:37 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT MON AUG 8 2011
MSZ024-082215-
MONROE MS-
437 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES NORTH OF ABERDEEN AT 438 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN AND
AMORY...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3375 8824 3374 8825 3374 8832 3372 8832
3368 8837 3366 8843 3366 8851 3368 8851
3367 8872 3397 8872 3409 8820 3404 8820
TIME...MOT...LOC 2138Z 264DEG 20KT 3390 8853Special weather statement, Aug 8, 5:11 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT MON AUG 8 2011
MSZ024-082300-
MONROE MS-
511 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES EAST OF ABERDEEN AT 511 PM CDT...
MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3375 8824 3374 8825 3374 8832 3372 8832
3368 8837 3365 8850 3365 8852 3368 8851
3368 8871 3396 8854 3402 8821
TIME...MOT...LOC 2211Z 309DEG 24KT 3381 8840Special weather statement, Aug 8, 5:59 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT MON AUG 8 2011
MSZ024-082330-
MONROE MS-
559 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES SOUTH OF ABERDEEN AT 600 PM CDT...
MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN AND
AMORY...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3375 8824 3374 8825 3374 8832 3372 8832
3368 8837 3366 8846 3365 8851 3368 8851
3368 8872 3398 8860 3402 8821
TIME...MOT...LOC 2300Z 274DEG 14KT 3369 8848Local storm report, Aug 8, 7:32 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST FALKNER 34.85N 88.93W
08/08/2011 M68.00 MPH TIPPAH MS TRAINED SPOTTER
&&
JABSpecial weather statement, Aug 8, 7:37 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT MON AUG 8 2011
ARZ048-049-090115-
LEE AR-ST. FRANCIS AR-
737 PM CDT MON AUG 8 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...
WESTERN LEE COUNTY IN EASTERN ARKANSAS...
WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 10
MILES NORTHWEST OF WHEATLEY AT 738 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3501 9115 3501 9105 3515 9105 3514 9076
3467 9086 3473 9106 3474 9111 3486 9111
3487 9112 3490 9112 3491 9116 3498 9116
TIME...MOT...LOC 0038Z 289DEG 21KT 3505 9118Local storm report, Aug 8, 7:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST FALKNER 34.85N 88.93W
08/08/2011 M68.00 MPH TIPPAH MS TRAINED SPOTTER
0135 PM TSTM WND DMG FALKNER 34.85N 88.93W
08/08/2011 TIPPAH MS TRAINED SPOTTER
STEEPLE BLOWN OFF THE POST OFFICE. SEVERAL HOMES RECEIVED
ROOF DAMAGE. PARTIAL ROOF BLOWN OFF OF A CHURCH. SEVERAL
TREES AND POWER LINES DOWN. TIME ESTIMATED.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:37 PM CDT | Special Weather Statement | MEG | Lee | 38 min |
| Aug 8, 8:24 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 51 min |
| Aug 8, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 52 min |
| Aug 8, 9:01 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 59 min |
| Aug 8, 9:07 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 38 min |
| Aug 8, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.